MAUDE Adverse Event Report: LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT

LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number SG-HBB-24-96-80-18
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Aneurysm (1708); Occlusion (1984)
Date of Event 07/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional plug-in leg information: model no.Sg-hbl-81-18-a13-20, lot no.Bl53688-1, manufacture date.07 oct 2014, expiry date.06 oct 2016.A full review of the device history record for these devices has been carried out with no anomalies identified; product was manufactured and released for sale in accordance with specifications.There is no information to suggest that the devices have not met the final release criteria.From a review of the patient's anatomy, both iliacs are severely tortuous and the proximal neck is highly angulated (alpha~ 77, beta~ 82).It is most likely that the physician encountered significant resistance inserting the contralateral limb in the external iliac due to the extreme tortuosity.The buckling of the nosecone due to it being unsupported by the lunderquist wire, led to the proximal end of the main body stent graft being pushed up and occluding the renal arteries.There is no information to suggest a device malfunction.
 
Event or Problem Description
Evar was performed (b)(6) 2016.Event: main body aorfix graft proximal migration (open repair conversion).Contralateral limb was inserted with significant resistance from external iliac.Left ipsilateral leg was constrained 3cm past gate.Surgeon advanced then relaxed.This was repeated with some success.It was noted the contralateral lunderquist wire at the back table had greatly retracted.Surgeon imaged proximal to see wire position and noted floppy end of wire was now in the nosecone of delivery catheter.This resulted in nosecone buckling in neck angle and pushing graft proximally above the left renal artery.Post angio run of deployed main body and contralateral leg, imaging revealed main body graft had migrated above renal arteries leading physician to opt for open conversion and resection of implanted graft(s).

Brand Name
AORFIX AAA FLEXIBLE STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
LOMBARD MEDICAL LTD.
4 trident park
didcot, oxfordshire OX11 7HJ
UK  OX11 7HJ
MDR Report Key5871152
Report Number3004753364-2016-00024
Device Sequence Number19174119
Product Code MIH
UDI-Device Identifier05055715607063
UDI-Public(01)05055715607063(17)170429(10)CU61737-1
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/29/2017
Device Model NumberSG-HBB-24-96-80-18
Device Lot NumberCU61737-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2016
Initial Report FDA Received Date08/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR